Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lily48

3rd time Roaccutane course

Daughter is on her 3rd time on Roaccutane. She phoned her local hospital to find out the dosage she was on last time. The consultant told her, her new dermatologist should not have prescribed her another course as they do not recommend it due to the long term damage to her liver esp in woomen. She is freaked out now, I know Accutane is hard on the liver, should she really be worried now? She is going to mention it to her new Dermalogist on her next visit. Thanks

Share this post


Link to post
Share on other sites

Seens as it is her third time, it seems pretty clear tane isn't going to cure her. Why not look into light treatement or another method? If tane is truely the only thing that clears her. She should try the ultra low dose, long term route... Good luck.

Share this post


Link to post
Share on other sites
Seens as it is her third time, it seems pretty clear tane isn't going to cure her. Why not look into light treatement or another method? If tane is truely the only thing that clears her. She should try the ultra low dose, long term route... Good luck.

Unfortunately lamarr is right :s her acne will probably go away somewhat after the 3rd course, but will probably come back - just to a lesser extent.

Has she been tested for hormonal problems? accutane tends to help all kinds of acne except for acne caused by excess hormones.

Share this post


Link to post
Share on other sites
Daughter is on her 3rd time on Roaccutane. She phoned her local hospital to find out the dosage she was on last time. The consultant told her, her new dermatologist should not have prescribed her another course as they do not recommend it due to the long term damage to her liver esp in woomen. She is freaked out now, I know Accutane is hard on the liver, should she really be worried now? She is going to mention it to her new Dermalogist on her next visit. Thanks

NO WAY.....HOSPITAL IS WRONG.....i had 3 courses of accutane, and finished my last course 11 years ago....

some people have very stubborn skin, i was one of them, and after 11 years, i am still acne free!! and i have had no health prolems.....

if she doesnt stay on the course and clear her skin, she will be EVEN MORE freaked out in time to come, when having acne starts to eat away at her self esteem.....personally, i have to take ant-anxiety pills now for the rest of my life as a result of acne......i started having anxiety attacks around other people around 26 years old, as a result of having had baaad acne for years........

make her stay on that drug.

Share this post


Link to post
Share on other sites

effu, you are obviously very pro-accutane, which is understandable. However, do you ever consider that the anxiety was caused by the accutane. I mean I am pretty sure it caused mine if not contributed to it. None the less, It did clear your acne so you can be positive about that.

Are you saying that ONLY after your 3rd course, you have remained clear for 11 years?

Share this post


Link to post
Share on other sites
Daughter is on her 3rd time on Roaccutane. She phoned her local hospital to find out the dosage she was on last time. The consultant told her, her new dermatologist should not have prescribed her another course as they do not recommend it due to the long term damage to her liver esp in woomen. She is freaked out now, I know Accutane is hard on the liver, should she really be worried now? She is going to mention it to her new Dermalogist on her next visit. Thanks

NO WAY.....HOSPITAL IS WRONG.....i had 3 courses of accutane, and finished my last course 11 years ago....

some people have very stubborn skin, i was one of them, and after 11 years, i am still acne free!! and i have had no health prolems.....

if she doesnt stay on the course and clear her skin, she will be EVEN MORE freaked out in time to come, when having acne starts to eat away at her self esteem.....personally, i have to take ant-anxiety pills now for the rest of my life as a result of acne......i started having anxiety attacks around other people around 26 years old, as a result of having had baaad acne for years........

make her stay on that drug.

Thanks for your post. People seem to freak out esp here in UK just at the mention of another course of Roaccutane. Her first course was in 1996, second one in 1999 & third one in dec 2007. For the past two years, she had a relapse and tried various antibiotics etc, and agreed to take accutane as a last resort. Hospital derma reckoned she should have gone on hormone therapy, she did have that option but as we do not know much about it, she opted for accutane, better the devil you know. It will be a bonus if she can have a few years of clear skin. She is going to continue with the course at 40 mgs daily. The hospital dermatologist told her she must use Isotrexin gel after her treatment. This seems strange, the reason she went on accutane is that she does not want to keep applying gel on her face. It does help to know that somebody else has been through three courses.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×